Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 126, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 29, 2011, 7:32 AM EDT for Susquehanna County, Pennsylvania. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2011, 7:32 AM EDT (11:32 UTC)
- Expired
- Sep 29, 2011, 9:30 AM EDT
- In force
- 118 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 37 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461 WGUS51 KBGM 291132 FFWBGM PAC115-291330- /O.NEW.KBGM.FF.W.0126.110929T1132Z-110929T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 732 AM EDT THU SEP 29 2011 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA... * UNTIL 930 AM EDT * AT 726 AM EDT...TRAINED WEATHER SPOTTERS REPORTED ONGOING FLOODING IN THE AREA AROUND HALLSTEAD. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREAT BEND AND HALLSTEAD. AS OF 6 AM...THE DUBOIS CREEK WAS REPORTED OUT OF IT/S BANKS AND THE BRIDGE AT NEW YORK AVE AND BOGART STREET WAS OVERTOPPED. OTHER SMALL STREAMS IN THE AREA MAY ALSO BE RUNNING HIGH OR FLOODING FOR THE NEXT FEW HOURS. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4189 7562 4188 7590 4199 7586 4199 7559 $$ JAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 6:38 AM EDT, 54 minutes earlier.
Area forecast discussion, Sep 29, 6:38 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
638 AM EDT THU SEP 29 2011
.SYNOPSIS...
A STRONG UPPER LEVEL TROUGH OVER THE OHIO VALLEY AND EASTERN GREAT
LAKES WILL LIFT NORTHEAST ACROSS THE AREA THIS AFTERNOON. MORE
SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY...AND A FLASH FLOOD
WATCH REMAINS IN EFFECT. COOLER WEATHER AND UNSETTLED CONDITIONS
ARE ON TAP FOR THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED AT 630 AM...LINE OF SHRA/TSRA HAVE EXITED FAR ERN ZONES
W/XCPTN OF ERN SULLIVAN COUNTY. AREAS OF -SHRA WILL BE APRCHNG
STEUBEN COUNTY SHORTLY. GRIDS UPDATED TO REFLECT THESE
CHGS...LOWERING SHORT TERM POPS OVER THE FAR EAST AND INCRSNG THEM
ACRS THE CNTRL SRN TIER. PREV BLO...
AT 340 AM...BAND OF SHRA/TSRA ACRS ERN ZONES LIFTING NEWD EARLY
THIS MRNG...WITH SVRL FLS/FFW'S ISSUED. XPCT THIS ACTIVITY TO BE
OUT OF OUR ERN ZONES BY 6 AM. BACK TO THE WEST...DEEP TROF WILL
TAKE ON NEG TILT AS IT PASSES THRU THE FCST AREA THIS AFTN WITH
STRONG MID LVL CAA. DEEPER MSTR WILL BE SHUNTED TO THE EAST TDA
BUT STRONG DYNAMIC FORCING WILL ACCOMPANY THE WAVE. SOME SUNSHINE
PSBL AHEAD OF THIS TROUGH...AND IT'S INTERACTION WITH BETTER MSTR
ACRS OUR ERN ZONES BEARS WATCHING (LATEST CANADIAN AND HRR EVEN
SUGGESTING DVLPMNT OF ANOTHER MCS-TYPE SYSTEM BY 18Z). WE DEBATED
DROPPING SOME PORTIONS OF THE FFA (PRIMARILY WRN ZONES) BUT GIVEN
NEARLY SATURATED CONDITIONS AND LIKELIHOOD OF ADDNL SHRA/TSRA THIS
AFTN WE WILL LEAVE THE WATCH UP. ANOTHER ROUND OF -SHRA PSBL TNGT
AS NXT S/WV DIGS SEWD ACRS THE ERN GTLAKES. MAXES TDA SHUD BE IN
THE 65-70 RNG MOST AREAS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
COOLER AND UNSETTLED THIS PERIOD...AS ANOTHER CUTOFF LOW DVLPS TO
OUR S. ON FRIDAY XPCT MORE CLDS AND BEST CHC OF -SHRA ACRS CNTRL
NY...BUT AS CUTOFF DVLPS TO OUR S...A BETTER CHC FOR -SHRA WILL
DVLP ACRS NE PA LATER FRI NGT INTO SAT/SAT NGT. BY SATURDAY MAXES
ONLY XPCTD TO RNG FROM THE U40S TO L50S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS IN A VERY GENERAL AGREEMENT WITH THE FORECAST FOR THE END
OF THE WEEKEND AND THE BEGINNING OF NEXT WEEK. THEY HAVE A DEEP
TROUGH SLOWLY MOVING OFF TO THE EAST, WITH SEVERAL LOW PRESSURE
CENTERS ROTATING INTO THE TROUGH. THIS KEEPS RAIN SHOWERS A
POSSIBILITY FOR SATURDAY NIGHT AND SUNDAY, BUT ON THE LOW END OF
SLIGHT CHANCE, AT LEAST FOR NOW. THE POPS DROP AS THE TROUGH
PUSHES EASTWARD.
IT IS WHAT THE TROUGH DOES NEXT THAT THE MODELS BEGIN TO DISAGREE,
ALTHOUGH THERE IS SLIGHTLY BETTER AGREEMENT THIS AFTERNOON THAN
THIS MORNING. THE ECMWF KEEPS A VERY STRONG TROUGH WITH ITS AXIS
JUST EAST OF MAINE. IT ALSO SHOWS WHAT COULD BE THE BEGINNING OF
AN OMEGA BLOCK WITH THE RIDGE AXIS THROUGH THE MISSISSIPPI VALLEY.
THIS KEEPS THE CWA IN A NORTHERLY FLOW FOR THE END OF THE
FORECAST PACKAGE. THE GFS HAD MORE PROGRESSIVE WAVES MOVING
THROUGH, BUT IS NOW SHOWING HINTS AT A LARGE RIDGE TRYING TO BUILD
OVER THE EAST COAST. IT DOES NOT QUITE HAVE THE OMEGA BLOCK
FORMATION, BUT IT IS SHOWING THAT WAVES WILL BE BLOCKED FOR A FEW
DAYS. THUS, AFTER SUNDAY, THE REMAINDER OF THE FORECAST PACKAGE
LOOKS MUCH COOLER THAN THIS WEEK, ALTHOUGH MUCH DRIER THAN THE
LAST COUPLE OF WEEKS.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A LOW PRESSURE SYSTEM IS STILL MAKING ITS WAY TOWARDS THE REGION.
IT IS EXPECTED TO SLOWLY CROSS THE AREA TODAY. AS IT DOES, IT WILL
CAUSE SCATTERED TO NUMEROUS SHOWERS AND POSSIBLY SOME
THUNDERSTORMS ACROSS THE AREA. CONDITIONS WILL SLOWLY IMPROVE
TODAY FROM THE LIFR TO IFR CURRENTLY IN PLACE. BY TONIGHT, THE
SYSTEM SHOULD BE EXITING THE FORECAST AREA ALLOWING SOME CLEARING
TO OCCUR. THIS WILL LIKELY ALLOW THE DEVELOPMENT OF A LOW STRATUS
DECK AND POSSIBLY FOG. THIS WILL BRING CONDITIONS BACK DOWN
TONIGHT.
WINDS ARE LIGHT AND VARIABLE, AND WILL BE THROUGH THE MORNING
HOURS. BY LATE MORNING TO EARLY AFTERNOON THEY WILL PICK UP OUT OF
THE SOUTHWEST AT 5 TO 10 KTS.
OUTLOOK...
THU-SUN...VFR AND OCNL MVFR...IN UNSETTLED CONDS/SCT SHWRS.
MON...VFR.
&&
.HYDROLOGY...
4PM UPDATE...
BANDS OF SHOWERS AND THUNDERSTORMS MOVING THROUGH AND UPSTREAM OF
AREA THIS AFTERNOON AND CONTINUING INTO TONIGHT. THE FLASH FLOOD
WATCH WILL CONTINUE THROUGH THURSDAY. FLASH FLOODING OCCURRED LAST
NIGHT IN THE FAR SOUTH WITH THE HEAVIEST RAIN ALONG AN AXIS FROM
HAZLETON TO BINGHAMTON. THIS AREA HAS THE BIGGEST THREAT TONIGHT.
SO FAR TODAY ONLY MINOR FLOODING IN THESE AREAS WITH THE RAIN THAT
FELL EARLIER TODAY.
IN ADDITION WITH FORECASTED 48 HOUR RAINFALL OF 1.5 TO 2
INCHES...MINOR RIVER FLOODING IS EXPECTED. MARFC HAS PUT THE NORTH
BRANCH SUSQUEHANNA AT CONKLIN VESTAL AND WAVERLY/SAYRE TO MINOR
FLOOD...STARTING LATE TONIGHT OR THURSDAY. FLOODING AT
TUNKHANNOCK CREEK HAS DROPPED BRIEFLY BELOW FLOOD STAGE BEFORE
RISING BACK ABOVE TONIGHT.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR PAZ038>040-
043-044-047-048-072.
NY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...SLI
AVIATION...SLI
HYDROLOGY...Hazardous weather outlook, Sep 29, 4:13 AM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 413 AM EDT THU SEP 29 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-300815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 413 AM EDT THU SEP 29 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 29, 3:15 AM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 AM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD APALACHIN 42.07N 76.17W
09/29/2011 TIOGA NY 911 CENTER
SEVERAL ROADS FLOODED IN APALACHIN... BARTON AND TIOGA.
&&
MSELocal storm report, Sep 29, 3:17 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
317 AM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD TOWANDA 41.77N 76.45W
09/29/2011 BRADFORD PA 911 CENTER
SEVERAL SMALL STREAMS OUT OF THEIR BANKS IN MANY
LOCATIONS ACROSS THE COUNTY.
&&
MSELocal storm report, Sep 29, 3:18 AM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 AM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD LITTLE MEADOWS 41.99N 76.13W
09/29/2011 SUSQUEHANNA PA 911 CENTER
SEVERAL ROADS FLOODED AND WATER OVER BRIDGES IN LITTLE
MEADOWS.
&&
MSELocal storm report, Sep 29, 3:20 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
320 AM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD VESTAL 42.08N 76.05W
09/29/2011 BROOME NY 911 CENTER
SEVERAL ROADS FLOODED IN VESTAL... UNION CENTER AND
WEST CORNERS.
&&
MSELocal storm report, Sep 29, 3:22 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 AM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLOOD SCRANTON 41.40N 75.67W
09/29/2011 LACKAWANNA PA 911 CENTER
ISOLATED STREET FLOODING IN THE CITY OF SCRANTON. A CAR
WAS STUCK IN FLOOD WATERS AT ONE LOCATION.
&&
MSELocal storm report, Sep 29, 7:19 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
719 AM EDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD HALLSTEAD 41.96N 75.75W
09/29/2011 SUSQUEHANNA PA PUBLIC
DUBOIS CREEK OUT OF ITS BANKS. BRIDGE COVED AT NEW YORK
AVE AND BOGART ST.
&&
EMGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:46 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Sep 28, 11:31 PM EDT | River Flood Warning | BGM | Susquehanna | 16 hr |
| Sep 29, 12:16 AM EDT | Flash Flood Warning | BGM | Bradford, Susquehanna, Wyoming | 4 hr |
| Sep 29, 1:29 AM EDT | Flash Flood Warning | BGM | Luzerne, Susquehanna, Wyoming | 6 hr |
| Sep 29, 1:53 AM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Wayne | 3 hr |
| Sep 29, 2:48 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Pike, Susquehanna, Wayne, Wyoming | 4 hr |
| Sep 29, 3:51 AM EDT | River Flood Warning | BGM | Bradford | 25 hr |
| Sep 29, 4:47 AM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Sep 29, 12:54 PM EDT | Areal Flood Advisory | BGM | Pike, Wayne | 6 hr |
| Sep 29, 1:37 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming | 93 min |
| Sep 29, 2:42 PM EDT | Areal Flood Advisory | BGM | Wayne | 109 min |
| Sep 29, 4:36 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Pike, Susquehanna, Wayne, Wyoming | 105 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.